Medical Specialty >> Nephrology

Doctors Lounge - Nephrology Answers

Back to Nephrology Answers List

If you think you may have a medical emergency, call your doctor or 911 immediately. Doctors Lounge (www.doctorslounge.com) does not recommend or endorse any specific tests, physicians, products, procedures, opinions, or other information that may be mentioned on the Site.

DISCLAIMER: The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician. Please read our 'Terms and Conditions of Use' carefully before using this site.

Date of last update: 10/09/2017.

Forum Name: Miscellaneous Nephrology Topics

Question: Is supplmentary creatin bad for you?


 vladi - Fri Feb 18, 2005 8:46 pm

Hello, I have a friend who works out on a daily schedule for about 1-2 hours each day except sunday. I am his workout partner sort of. I give him a spot when he needs it, and likewise. Recently, in order to help his muscles build, he has been drinkin that supplementary creatin powder. He recommends it to me, and i must say, his results are amazing. He weighs 135 lbs. and can bench press almost 200 lbs. He is rather short for his age, being about 5' 8". I am also 18, but i weigh about 175 lbs. and can bench about my weight. What I want to know is whether there are any side-effects or long-term side effects to taking this supplement. I have always used natural protein (i.e. fish, chicken, peanuts) and have never had any serious sickness. There was one time, when i was about 14, when I had low blood levels, but that was due to overdose of asprinin. Anyways, I've never had any serious problems with my body that might add to any possible side-effects that takin the "natural supplement" might have. Thank you!
 Theresa Jones, RN - Mon Feb 21, 2005 5:31 am

User avatar Hi vladi,
Creatine has not been evaluated by the FDA for safety or effectiveness. There are no standards in place for manufacturing regulations. This has not been proven but possible conditions that are more likely during creatine use are muscle cramps, electrolyte imbalance etc. What I've personally observed in some people that use this supplement is after usage is discontinued, the amazing muscle mass that was apparent during use disappears.......something I would take into consideration. I would be more inclined to suggest eating healthy and genuinely building muscle mass.
Sincerely,
Rntdj

| Check a doctor's response to similar questions

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us